Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Partition theorems related to some identities of Rogers and Watson


Author: Willard G. Connor
Journal: Trans. Amer. Math. Soc. 214 (1975), 95-111
MSC: Primary 10A45
MathSciNet review: 0414480
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves two general partition theorems and several special cases of each with both of the general theorems based on four q-series identities originally due to L. J. Rogers and G. N. Watson. One of the most interesting special cases proves that the number of partitions of an integer n into parts where even parts may not be repeated, and where odd parts occur only if an adjacent even part occurs is equal to the number of partitions of n into parts $ \equiv \pm 2, \pm 3, \pm 4, \pm 5, \pm 6, \pm 7 \pmod 20$. The companion theorem proves that the number of partitions of an integer n into parts where even parts may not be repeated, where odd parts $ > 1$ occur only if an adjacent even part occurs, and where 1's occur arbitrarily is equal to the number of partitions of n into parts $ \equiv \pm 1, \pm 2, \pm 5, \pm 6, \pm 8, \pm 9 \pmod 20$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10A45

Retrieve articles in all journals with MSC: 10A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0414480-9
PII: S 0002-9947(1975)0414480-9
Keywords: Partitions, q-series identities, Rogers-Ramanujan identities, generalized Rogers-Ramanujan identities, frequency of parts, Selberg's equation
Article copyright: © Copyright 1975 American Mathematical Society